MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VERSACROSS ACCESS SOLUTION; PERCUTANEOUS ATRIAL CATHETER KIT

BOSTON SCIENTIFIC CORPORATION VERSACROSS ACCESS SOLUTION; PERCUTANEOUS ATRIAL CATHETER KIT
Model Number VXSK0122
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135); Needle Stick/Puncture (2462)
Date of Event 12/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
The versacross access solution was selected for use during the pulse field ablation procedure to treat atrial fibrillation (a fib) and atrial flutter.It was reported that during the transeptal puncture, the aorta was punctured and the versacross wire was visualized in the aorta on ice.The physician continually viewed ice images and determined there was a small area of bleeding back from the aorta to the right atrium, but no aortic hematoma developed.The sheath and dilator were never advanced and therefore only the wire went into the aorta.At this point, the physician had the heparin infusion stopped and gave the patient protamine.The rf application through a non-bsc device was delivered at 12:05 and the wire was pulled out of the aorta at 12:20.The patient remained stable and was monitored for an hour prior to ending the procedure and closing the groin access site.The patient was set to stay overnight and was ordered a limited echogram.The patient remained stable throughout the monitoring period and the physician plans to bring the patient back at a later date to complete the ablation procedure.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
Correction to the initial mdr in block(s) h6.
 
Event or Problem Description
The versacross access solution was selected for use during the pulse field ablation procedure to treat atrial fibrillation (a fib) and atrial flutter.It was reported that during the transeptal puncture, the aorta was punctured and the versacross wire was visualized in the aorta on ice.The physician continually viewed ice images and determined there was a small area of bleeding back from the aorta to the right atrium, but no aortic hematoma developed.The sheath and dilator were never advanced and therefore only the wire went into the aorta.At this point, the physician had the heparin infusion stopped and gave the patient protamine.The rf application through a non-bsc device was delivered at 12:05 and the wire was pulled out of the aorta at 12:20.The patient remained stable and was monitored for an hour prior to ending the procedure and closing the groin access site.The patient was set to stay overnight and was ordered a limited echogram.The patient remained stable throughout the monitoring period and the physician plans to bring the patient back at a later date to complete the ablation procedure.The device has been returned for analysis.
 
Event or Problem Description
The versacross access solution was selected for use during the pulse field ablation procedure to treat atrial fibrillation (a fib) and atrial flutter.It was reported that during the transeptal puncture, the aorta was punctured and the versacross wire was visualized in the aorta on ice.The physician continually viewed ice images and determined there was a small area of bleeding back from the aorta to the right atrium, but no aortic hematoma developed.The sheath and dilator were never advanced and therefore only the wire went into the aorta.At this point, the physician had the heparin infusion stopped and gave the patient protamine.The rf application through a rf wire was delivered at 12:05 and the wire was pulled out of the aorta at 12:20.The patient remained stable and was monitored for an hour prior to ending the procedure and closing the groin access site.The patient was set to stay overnight and was ordered a limited echogram.The patient remained stable throughout the monitoring period and the physician plans to bring the patient back at a later date to complete the ablation procedure.The device has been returned for analysis.** correction on the complaint summary "the rf application was delivered at 12:05 (.)".
 
Additional Manufacturer Narrative
Correction to the initial mdr in block(s) b5.Investigation summary: with all the available information, boston scientific is unable to confirm the reported clinical observation of vessel perforation and hemorrhage.However, it was determined that the vessel perforation and hemorrhage is a known inherent risk of use of this device.During return device analysis, evidence of usage as charring was observed at the distal tip of the device.Device history record review: the manufacturing batch record review confirmed that the device met all material, assembly, and performance specifications.Device technical analysis: wire was observed visually and under microscope for a more detailed look.Wire was inspected of kinks and none were found.Evidence of usage as charring was observed at the distal tip of the rf -wire.Risk assessment: upon review of the complaint, the information provided does not indicate a new hazardous situation and there is no new trending information to suggest a change in the probability of the failure mode occurring.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use.Investigation conclusion: based on the information provided, the reported event of cardiac tamponade is a known inherent risk of the versacross access solution device.Cardiac tamponade is an expected procedural complication addressed within the ifu for the versacross access solution device.There were no allegations of a quality or manufacturing deficiency leading to the adverse event as reported to bsc.During device testing, images of the investigation of the returned product confirm the usage of the rf wire, but it cannot be concluded with certainty what the root cause of this event was.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
PERCUTANEOUS ATRIAL CATHETER KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key23879424
Report Number2124215-2025-92688
Device Sequence Number4706354
Product Code OFK
UDI-Device Identifier00685447019824
UDI-Public(01)00685447019824(17)280618(10)37517260
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXSK0122
Device Catalogue NumberVXSK0122
Device Lot Number0037517260
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer01/05/2026
02/09/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/14/2026
03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale